Alert archive / Missouri / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 147, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 16, 2013, 11:16 PM CDT for Cedar County, Polk County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2013, 11:16 PM CDT (04:16 UTC)
- Expired
- Jun 17, 2013, 12:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, MO, Polk County, MO
The radar
The Springfield radar (KSGF), 61 km from the middle of the area, began a volume at 04:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 4.3 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2465 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
259
WUUS53 KSGF 170416
SVRSGF
MOC039-167-170500-
/O.NEW.KSGF.SV.W.0147.130617T0416Z-130617T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1116 PM CDT SUN JUN 16 2013
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CEDAR COUNTY IN SOUTHWEST MISSOURI...
NORTHWESTERN POLK COUNTY IN SOUTHWEST MISSOURI...
* UNTIL MIDNIGHT CDT
* AT 1114 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
SOUTHWEST OF HUMANSVILLE...AND MOVING NORTHEAST AT 20 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BEARCREEK...DUNNEGAN AND HUMANSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3783 9358 3781 9357 3781 9352 3768 9352
3763 9362 3763 9371 3771 9375 3780 9364
3783 9364
TIME...MOT...LOC 0416Z 244DEG 19KT 3772 9365
HAIL...1.00IN
WIND...60MPH
$$
RUNNELS1 follow-up statement
874
WWUS53 KSGF 170439
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1139 PM CDT SUN JUN 16 2013
MOC039-167-170448-
/O.CAN.KSGF.SV.W.0147.000000T0000Z-130617T0500Z/
CEDAR MO-POLK MO-
1139 PM CDT SUN JUN 16 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN POLK AND EAST
CENTRAL CEDAR COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AS IT MOVED INTO NORTHWEST POLK COUNTY...AND NO LONGER POSES
AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...THIS STORM AND OTHERS ACROSS POLK AND CEDAR COUNTIES WILL
CONTINUE TO PRODUCE FLASH FLOODING DUE TO THEIR SLOW MOVEMENT.
LAT...LON 3783 9358 3781 9357 3781 9352 3768 9352
3763 9362 3763 9371 3771 9375 3780 9364
3783 9364
TIME...MOT...LOC 0438Z 244DEG 19KT 3777 9352
$$
RUNNELSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:41 PM CDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 16, 6:41 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 641 PM CDT SUN JUN 16 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 346 PM CDT SUN JUN 16 2013 UNSETTLED WEATHER PATTERN CONTINUES FOR THE REGION. THE AIRMASS REMAINS WARM...MOIST AND UNSTABLE. WHAT WE ARE MISSING SO FAR TODAY IS A STRONG ENOUGH FORCING MECHANISM. A WEAK SHEAR AXIS ALOFT ACROSS SOUTHERN MISSOURI HAS HELPED TO TRIGGER CONVECTION IN AREAS ALONG/NEAR THE MO/ARK STATE LINE. OTHERWISE...THERE IS WEAK RIDGING IN THE MID LEVELS AHEAD OF STALLED MCV TURNED SHEAR AXIS ACROSS CENTRAL KANSAS. WILL CONTINUE TO SEE ISOLATED TO WIDELY SCATTERED CONVECTION JUST ABOUT ANYWHERE ACROSS THE SOUTHEAST HALF OF THE OUTLOOK AREA HEADING INTO THIS EVENING WITH TEMPERATURES REMAINING WELL INTO THE 80S. THE FORECAST FOR TONIGHT AND MONDAY REMAINS MESSY. LOSS OF DAYTIME HEATING WILL RESULT IN A GRADUAL END OF CONVECTION ACROSS THE AREA. ATTENTION WILL THEN TURN TO NEBRASKA AND NORTHWEST KANSAS WHERE THUNDERSTORMS WILL EVENTUALLY CONGEAL INTO A LINEAR... FORWARD PROPAGATING CONVECTIVE SYSTEM. SHORT RANGE MODEL REPRESENTATION OF SYSTEM MOTION VECTORS (BOTH REGULAR AND FORWARD PROPAGATING VECTORS) INDICATE A SOUTHEASTWARD MOVEMENT TO THIS SYSTEM AFTER MIDNIGHT TONIGHT. HAVE INCREASE POPS FROM NORTHWEST TO SOUTHEAST ACCORDINGLY OVERNIGHT HEADING INTO MONDAY DAYBREAK. THIS LINE OF STORMS WILL LIKELY NOT BE MOVING ALL THAT FAST TO THE SOUTHEAST...SO WE WILL HAVE SOME TIME TO MONITOR AND ALTER RAIN CHANCES AS NEEDED. THIS LINE WILL POSE A LIMITED WIND RISK...AS IT STRENGTH WILL BE DECREASING WITH TIME. THE FORECAST FOR MONDAY GREATLY DEPENDS ON HOW CONVECTION IN THE PLAINS BEHAVES TONIGHT. IF THE CONVECTIVE SYSTEM IS MOVING SOUTHEAST INTO THE REGION AS CURRENTLY EXPECTED...RAIN AND STORMS SHOULD CONTINUE TO OVERSPREAD THE REGION MONDAY MORNING. CHANCES FOR SEVERE STORMS ARE CONDITIONAL ON BEING ABLE TO DESTABILIZE. WILL CONTINUE A LIMITED RISK OF SEVERE WINDS DUE THE POTENTIAL FOR STRONG WIND GUSTS. IF THE CONVECTIVE SYSTEM TO OUR NORTHWEST TONIGHT AVOIDS THE AREA...GREATER DESTABILIZATION WILL BE POSSIBLE. MONITORING MESOSCALE TRENDS WILL BE IMPORTANT. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 346 PM CDT SUN JUN 16 2013 12Z SUITE OF OF MODEL GUIDANCE IN AGREEMENT IN HAVING THE EFFECTIVE BOUNDARY/COLD FRONT SAG JUST TO THE SOUTH/SOUTHWEST OF THE AREA MONDAY NIGHT. THE BOUNDARY DOES REMAIN CLOSE ENOUGH TO KEEP SOME SLIGHT CHANCES FOR RAIN MONDAY NIGHT THROUGH TUESDAY NIGHT...THOUGH THE MAJORITY OF ANY ACTIVITY SHOULD REMAIN SOUTH OF THE REGION. AS THE UPPER LEVEL PATTERN AMPLIFIES DURING THE MIDWEEK TIME FRAME...THIS BOUNDARY WILL LIFT BACK TO THE NORTH AND PROVIDE FOCUS FOR SCATTERED SHOWERS AND THUNDERSTORMS IN THE WEDNESDAY/THURSDAY TIME FRAME. FROM FRIDAY INTO NEXT WEEKEND...THE MEDIUM RANGE MODEL GUIDANCE INDICATES THE UPPER LEVEL RIDGE BUILDING INTO THE AREA. INCREASING MID LEVEL HEIGHTS AND 850MB TEMPS WARMING INTO THE LOWER 20S CORRELATE WELL TO HIGHS GETTING INTO THE LOWER AND EVEN MIDDLE 90S. HEAT INDEX VALUES WILL ALSO HOVER AROUND THE 100 DEGREE MARK. SUBSIDENCE FROM THE BUILDING HIGH ALOFT WILL LIKELY PUT A LID ON CONVECTION AND HAVE KEPT THE FORECAST DRY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 633 PM CDT SUN JUN 16 2013 REINSERTED VCTS THIS EVENING AT THE KSGF SITE BASED UPON RECENT RADAR TRENDS. WESTWARD MOVING OUTFLOW BOUNDARY TO INTERACT WITH THESE CELLS SHORTLY LIKELY LEADING TO A BRIEF PERIOD OF INTENSIFICATION FOLLOWED BY DISSIPATION. ATTENTION THEN TURNS TO CLUSTER OF STORMS FORMING IN WESTERN NEBRASKA. DESPITE CONVECTION FIRING SOMEWHAT FARTHER EAST AND NORTH...MODELS TRENDS SUGGEST BULK OF CONVECTION TO TAKE A SOUTHERLY TRACK WHICH SUGGESTS ALL BUT KJLN TO REMAIN DRY THROUGH 12Z WITH OUTFLOW BASED TSRA LIKELY MONDAY MORNING. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...GAGAN LONG TERM...GAGAN AVIATION...RUNNELS
Hazardous weather outlook, Jun 16, 10:07 PM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1007 PM CDT SUN JUN 16 2013 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180315- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1007 PM CDT SUN JUN 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE LATE EVENING OVER THE MISSOURI OZARKS PREDOMINANTLY EAST OF HIGHWAY 65. A FEW OF THESE STORMS WILL BECOME STRONG TO SEVERE RESULTING IN A ELEVATED THREAT FOR HAIL TO THE SIZE OF QUARTERS AND AN ELEVATED THREAT FOR UP TO 60 MPH WINDS. OVERALL THE RISK FOR FLOODING WILL BE LIMITED DUE TO THE COVERAGE OF THE STORMS...THOUGH THE STORMS THAT DO FORM WILL MOVE VERY SLOWLY LEADING TO LOCALIZED HEAVY AMOUNTS OF RAIN. ANOTHER CLUSTER OF THUNDERSTORMS OVER WESTERN KANSAS THIS EVENING WILL MOVE SOUTHEAST AND APPROACH SOUTHEAST KANSAS LATE TONIGHT. THESE STORMS WILL PRODUCE HEAVY DOWNPOURS THAT WILL RESULT IN AN ELEVATED THREAT OF FLOODING ALONG WITH STRONG WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE THUNDERSTORMS OVER SOUTHEAST KANSAS AT DAYBREAK MONDAY WILL PUSH INTO WESTERN MISSOURI DURING THE MORNING HOURS AND OVER THE REMAINDER OF THE MISSOURI OZARKS DURING THE DAY MONDAY. THE MAIN RISK FROM THESE STORMS WILL BE HEAVY RAINFALL AND FLOODING. THERE IS A CONDITIONAL RISK FOR LOCALIZED DAMAGING WIND GUSTS. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE LATE WEDNESDAY INTO THURSDAY. THERE IS A LIMITED RISK OF EXCESSIVE HEAT FROM FRIDAY INTO THE WEEKEND AND A VERY WARM AND HUMID AIRMASS BUILDS OVER THE AREA. HEAT INDEX VALUES WILL BE AROUND 100 DEGREES EACH AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) RUNNELS
In the hours before
Local storm report, Jun 16, 9:16 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
916 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
06/16/2013 GREENE MO EMERGENCY MNGR
A FOOT OF WATER FLOWING OVER THE ROAD AT BOONVILLE AND
CENTRAL
&&
LDOOLEYLocal storm report, Jun 16, 10:09 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1009 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM FLASH FLOOD CONWAY 37.50N 92.82W
06/16/2013 LACLEDE MO EMERGENCY MNGR
SEVERAL LOW WATER CROSSINGS ON SECONDARY ROADS FLOODED
INCLUDING AT BRUSH CREEK. AMETHIST ROAD IS ALSO REPORTED
FLOODED.
&&
SRUNNELSLocal storm report, Jun 16, 10:15 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1015 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM FLASH FLOOD BUFFALO 37.64N 93.09W
06/16/2013 DALLAS MO LAW ENFORCEMENT
SHERIFF OFFICE REPORTS NUMEROUS ROADS FLOODED IN THE CITY
OF BUFFALO
&&
LDOOLEYLocal storm report, Jun 16, 10:52 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1052 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM FLASH FLOOD SPRINGFIELD 37.20N 93.29W
06/16/2013 GREENE MO EMERGENCY MNGR
PORTIONS OF LONE PINE IMPASSABLE...INCLUDING JUST SOUTH
OF BATTLEFIELD AND AT REPUBLIC ROAD. WATER WAS REPORTED
TO BE ONE FOOT DEEP INTO BUSINESSES AT LONE PINE AND
REPUBLIC ROAD.
&&
SRUNNELSSpecial weather statement, Jun 16, 10:59 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1059 PM CDT SUN JUN 16 2013
MOZ078-079-170430-
CEDAR MO-POLK MO-
1059 PM CDT SUN JUN 16 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR AND WEST
CENTRAL POLK COUNTIES UNTIL 1130 PM CDT...
AT 1055 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR DUNNEGAN...OR 11 MILES WEST OF BOLIVAR...
MOVING WEST AT 5 MPH. PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
HEAVY RAINS MAY QUICKLY FLOOD LOW LYING AREAS SUCH AS CREEKS...
DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS AS AUTOMOBILES CAN QUICKLY STALL.
LAT...LON 3779 9344 3756 9347 3757 9371 3758 9371
3758 9380 3779 9379
TIME...MOT...LOC 0359Z 090DEG 2KT 3767 9360
WISELocal storm report, Jun 16, 11:09 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1109 PM CDT SUN JUN 16 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1108 PM FLASH FLOOD BOLIVAR 37.61N 93.41W
06/16/2013 POLK MO LAW ENFORCEMENT
SEVERAL ROADS HAVE A FOOT AND A HALF OF RUNNING WATER IN
THE CITY.
&&
LDOOLEYThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:00 PM CDT | Special Weather Statement | SGF | Pulaski | 30 min |
| Jun 16, 7:20 PM CDT | Special Weather Statement | SGF | Ozark | 40 min |
| Jun 16, 7:42 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 48 min |
| Jun 16, 8:06 PM CDT | Flash Flood Warning | SGF | Greene | 6 hr |
| Jun 16, 8:23 PM CDT | Special Weather Statement | SGF | Laclede | 37 min |
| Jun 16, 8:29 PM CDT | Areal Flood Advisory | SGF | Maries, Phelps, Pulaski | 6 hr |
| Jun 16, 8:33 PM CDT | Severe Thunderstorm Warning | SGF | Dallas, Laclede | 42 min |
| Jun 16, 8:36 PM CDT | Special Weather Statement | SGF | Greene | 24 min |
| Jun 16, 8:45 PM CDT | Special Weather Statement | SGF | Phelps | 45 min |
| Jun 16, 8:54 PM CDT | Special Weather Statement | SGF | Stone | 51 min |
| Jun 16, 9:05 PM CDT | Areal Flood Advisory | SGF | Dallas, Laclede | 5 hr |
| Jun 16, 9:18 PM CDT | Flash Flood Warning | SGF | Greene | 5 hr |
| Jun 16, 9:26 PM CDT | Flash Flood Warning | SGF | Maries, Phelps | 5 hr |
| Jun 16, 9:42 PM CDT | Flash Flood Warning | SGF | Dallas, Laclede | 6 hr |
| Jun 16, 10:11 PM CDT | Flash Flood Warning | SGF | Camden | 6 hr |
| Jun 16, 10:48 PM CDT | Flash Flood Warning | SGF | Polk | 5 hr |
| Jun 16, 10:59 PM CDT | Special Weather Statement | SGF | Polk | 31 min |
| Jun 16, 11:33 PM CDT | Flash Flood Warning | SGF | Cedar, Dade | 5 hr |
| Jun 17, 12:04 AM CDT | Flash Flood Warning | SGF | Benton, Morgan | 6 hr |
| Jun 17, 1:51 AM CDT | Areal Flood Advisory | SGF | Christian, Greene | 8 hr |
| Jun 17, 3:28 AM CDT | Areal Flood Advisory | SGF | Barry, Lawrence | 6 hr |
| Jun 17, 10:34 AM CDT | Areal Flood Advisory | SGF | Barry, Barton, Dade, Jasper, Lawrence, Newton and 1 more | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.